Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 197, NWS Fort Worth, TX

June 22, 2007Hopkins County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 22, 2007, 6:15 AM CDT for Hopkins County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 6:15 AM CDT (11:15 UTC)
Expired
Jun 22, 2007, 9:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 221117
FFWFWD
TXC223-221415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HOPKINS COUNTY IN NORTHEAST TEXAS...

* UNTIL 915 AM CDT

* AT 615 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  VERY HEAVY RAIN FROM THUNDERSTORMS 8 MILES SOUTHEAST OF COMO
  TO 8 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING NORTH AT 15 MPH.
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 3 AM
  FROM 8 MILES SOUTHWEST OF COMO TO I-30 ABOUT 8 MILES EAST OF
  SULPHUR SPRINGS. 


EXCESSIVE RUNOFF FROM THESE  AND EARLIER STORMS WILL CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.


LAT...LON 3297 9556 3298 9530 3336 9531 3334 9555

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:28 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 22, 3:28 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
328 AM CDT FRI JUN 22 2007

.DISCUSSION...
WEAK LLJ HELPING TO KEEP SCATTERED SHOWERS OVER MUCH OF EASTERN
TEXAS THIS MORNING...WITH MORE ACTIVITY DEVELOPING JUST NORTH OF
THE CWA. ONLY A FEW LIGHTNING STRIKES NOTED. THE SOUTHERN HALF OF
THE U.S. REMAINS UNDER A BROAD RIDGE...WITH A WEAKNESS IN THE
HEIGHT FIELDS LOCATED ROUGHLY FROM ARKANSAS SOUTHWEST TO NORTHERN
MEXICO. THIS UPPER LOW WILL BE THE MAIN WEATHER-MAKER THIS WEEK AS
IT REMAINS QUASI-STATIONARY...KEEPING WEAK LIFT OVER NORTH TEXAS.
EXPECT THE NEXT SEVERAL MORNINGS TO BE SIMILAR TO THIS MORNING...
WITH A WEAK LLJ KEEPING SHOWERS GOING. DECENT CAPE AND NO CIN WILL
FOSTER SCATTERED THUNDERSTORM DEVELOPMENT EACH AFTERNOON. SHEAR
WILL BE WEAK...AND WITH SLOW STORM MOTIONS...EXPECT THE MAIN
THREAT TO BE HEAVY RAIN. LACK OF A DECENT FOCUSING MECHANISM MAKES
IT DIFFICULT TO PINPOINT AREAS WHICH HAVE HIGHER CHANCES OF RAIN...
THEREFORE HAVE RELUCTANTLY PUT CHANCE POPS IN FOR MOST OF THE CWA.

ON TUESDAY AND WEDNESDAY...LLJ WILL STRENGTHEN TO 30-40 KTS AS
BERMUDA HIGH BUILDS WESTWARD...INCREASING MOISTURE TRANSPORT FROM
THE GULF. BEST CHANCE OF RAIN WILL THEREFORE BE IN THE EASTERN
COUNTIES DURING THESE PERIODS. ON WEDNESDAY BOTH THE GFS AND THE
ECMWF DEPICT THE UPPER LOW RETROGRADING INTO NORTHERN MEXICO AS A
STRONG LOW PRESSURE SYSTEM OVER CANADA FLATTENS OUT THE UPPER
RIDGE. THIS WOULD PULL THE BEST PRECIP CHANCES TO THE SOUTH AND
WEST. THE BREAK POINT BETWEEN THE HAWAIIAN HIGH TO THE WEST AND
THE BERMUDA HIGH TO THE EAST WILL REMAIN OVER THE REGION...KEEPING
RAIN CHANCES IN THE FORECAST INTO LATE NEXT WEEK.

GUIDANCE CONTINUES TO LOWER TEMPERATURES IN THE EXTENDED WITH THE
INCLUSION OF CLOUDS AND RAIN. HAVE TRENDED THIS WAY BUT WITH A
SLIGHT WARM BIAS. DO NOT EXPECT RAIN TO BE CONTINUOUS...AND JUST
A LITTLE SUN IN LATE JUNE CAN INCREASE AFTERNOON TEMPERATURES BY
SEVERAL DEGREES.  /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  73  91  71  90 /  40  20  20  10  10
WACO, TX              87  71  89  69  89 /  40  20  30  10  10
PARIS, TX             87  69  87  68  88 /  40  20  30  20  20
DENTON, TX            87  70  89  69  89 /  40  20  20  10  10
MCKINNEY, TX          87  70  88  68  88 /  40  20  20  10  10
DALLAS, TX            89  73  90  72  89 /  40  20  20  10  10
TERRELL, TX           87  72  88  69  88 /  40  20  30  10  10
CORSICANA, TX         88  71  87  70  88 /  40  20  30  20  20
TEMPLE, TX            87  71  86  69  87 /  40  20  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 4:45 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT FRI JUN 22 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
445 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL OCCUR ACROSS NORTH TEXAS THROUGH
TONIGHT. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE
MAIN HAZARDS FROM THESE STORMS. WITH A SATURATED OR NEARLY SATURATED
GROUND...LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE MIDDLE OF NEXT
WEEK AS A WET PATTERN CONTINUES ACROSS NORTH TEXAS. CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH
FLOODING WILL BE THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS.

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:40 PM CDTFlash Flood WarningFWDCooke3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.